I have been suffering from panic attacks since May 2021. It has become so debilitating that I'm waking up in panic, I can't drive without freaking out and my children are becoming worried. I'm so tired of feeling like I'm having a stroke or dieing and the constant crying. My doctor has recommended Lexapro taking 2.5 and gradually going up. I am so afraid to take this because I have read horror stories. I'm OK with feeling a bit sick or dizziness but I'm scared to have bad thoughts more than anything. Everyone tells me to not worry and side effects are written because they have to be but I'm so nervous
I need help I'm scared to take Lexapro?
Question posted by Kdill13 on 13 Sep 2021
Last updated on 13 September 2021 by AvaHeard
Sadly I am one of the “horror” stories. I experienced every adverse reaction possible,Howe I was started at a much higher dose. I discontinued use & opted to try more natural methods. But,as another member posted you should try it & see if it helps before ruling it out based on other people’s experiences. Best of luck to you
For what it's worth I took Lexapro for over 7 years and the only side effect I had was a mild headache for a few days when I first started it. What it did do to me was save my life... literally.
Yes, you may have some side effects and you likely will because you're anticipating the worst. But as you said side effects are reported so you can understand the potential but you certainly won't get them all. Most people don't have side effects but if they do they're mild and subside within just days to a week or so. The problem with the horror stories you read is that they're written by the few folks who have had a bad experience and oftentimes even that is exaggerated. Think about the tens of thousands of happy people who are living their lives and don't have time to sit and write reviews.
Look at it this way... even if you do have a side effect for a few days how does that begin to compare to the way you're living now? You reached out for help and that's the first step. Now you must take a leap of faith and try this medication. Your doctor has started you on a very low dose so the your metabolism can adjust to the medication more easily and that may help eliminate any possible problem.
Don't give your anxiety permission to control your life because that's what it wants you to do... to let it keep you feeling miserable and helpless.
If you have questions or concerns along the way you can always post them here, okay?
Best regards and go for it, girl!
- Lexapro uses and safety info
- Lexapro information for Healthcare Professionals (includes dosage details)
- Side effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.